Letters

Management of aseptic meningitis secondary to intravenous immunoglobulin

BMJ 1998; 316 doi: https://doi.org/10.1136/bmj.316.7135.936 (Published 21 March 1998) Cite this as: BMJ 1998;316:936
  1. Stephen Jolles, Senior registrar (stephenj@westmed.wh.su.edu.au),
  2. Helen Hill, Nurse consultant in immunology
  1. Department of Clinical Immunology, Westmead 2145, Sydney, Australia

    EDITOR—Picton and Chisholm describe a case of aseptic meningitis related to high dose intravenous immunoglobulin diagnosed on the basis of eosinophils in the cerebrospinal fluid.1 This adverse effect varies in presentation from a transient headache after the infusion to vomiting, photophobia, neck stiffness, and severe headache. The timing of symptoms may be delayed by up to seven days, though most occur within 48 hours after the treatment.2 The symptoms are …

    View Full Text

    Sign in

    Log in through your institution

    Subscribe